Home About us Editorial board Search Ahead of print Current issue Archives Submit article Instructions Subscribe Contacts Login 
Visit old site
Home Print this page Email this page Small font size Default font size Increase font size
Users Online: 125
CASE REPORT
Year : 2011  |  Volume : 3  |  Issue : 11  |  Page : 524-526

Enoxaparin-associated giant retroperitoneal hematoma in pulmonary embolism treatment


1 Department of Radiology, School of Medicine, Duzce University, Turkey
2 Department of General Surgery, School of Medicine, Zonguldak Karaelmas University, Turkey
3 Department of Chest Disease, School of Medicine, Zonguldak Karaelmas University, Turkey
4 Department of Radiology, School of Medicine, Zonguldak Karaelmas University, Turkey

Correspondence Address:
Fahri Halit Besir
Department of Radiology, School of Medicine, Duzce University, Duzce
Turkey
Login to access the Email id

Source of Support: None, Conflict of Interest: None


Rights and PermissionsRights and Permissions

Context: Retroperitoneal hematoma may usually occur as a result of trauma. A life threatening retroperitoneal hematoma is not expected complication of anticoagulation treatment and rarely reported. Low molecular weight heparins (Enoxaparin) which are used as effective and safe medicine in the venous thromboemboly treatment have some major complications such as hematomas of different organs. We aim to present a giant spontaneous retroperitoneal hematoma after anticoagulant treatment of pulmonary embolism with enoxaparin. Case Report: A 73-year-old male patient with the diagnosis of pulmonary embolism underwent anticoagulant treatment (enoxaparin). In the second day of admission, the patient had an episode of abdominal and back pain. Abdominal ultrasonography and computerized tomographic scan revealed a giant retroperitoneal hematoma. Enoxaparin treatment was then stopped and the supportive treatment was started. In the following days, hemoglobin levels returned to normal and a control CT revealed regression of hematoma size. Conclusion: The anticoagulant treatment with enoxaparin may lead to severe hematomas. Therefore, the clinical suspicion is required especially in elderly patients and patients with impaired renal function for retroperitoneal hematoma, when they suffer from acute abdominal pain.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed2193    
    Printed148    
    Emailed1    
    PDF Downloaded298    
    Comments [Add]    

Recommend this journal